Results 1 to 11 of 11
  1. #1
    WeAreStars's Avatar
    Forum Addiction:

    Join Date
    Mar 2013
    Posts
    24
    Mentioned
    0 Post(s)

    People with anxiety- how do you stop "the shakes"

    ive been doing better with my panic attacks, but lately ive been getting really shakey and it sucks.

    anyone got any home-remedy type stuff that works for them? please dont suggest me going back on my meds, i just weaned off them and i dont need or want them anymore

  2. #2
    Forum Addiction:

    Join Date
    Aug 2012
    Posts
    1,314
    Mentioned
    0 Post(s)
    My hands shake all the time. I don't know the solution to this.

    If I did, I would offer it, believe me.

  3. #3
    Otherside's Avatar
    Forum Addiction:

    Join Date
    Feb 2013
    Gender
    Female
    Location
    UK
    Posts
    6,031
    I'm feeling
    ColdCold
    Mentioned
    85 Post(s)
    I don't know any home remedies, but have you tried therepy such as CBT? Some of the breathing exercises they taught me to stay calm helped a lot. The idea was to inhale for five seconds, hold it for five seconds, and exhale for five seconds. Can be hard to remember to do when your panicking, I know, but give it a try, see of it helps you.

  4. #4
    EnjoyLife's Avatar
    Forum Addiction:

    Join Date
    Nov 2012
    Posts
    21
    Mentioned
    0 Post(s)
    Beta blockers
    OMG, I love AnxietySpace

  5. #5
    L's Avatar
    Forum Addiction:

    Join Date
    Oct 2012
    Gender
    Female
    Location
    Ireland
    Posts
    3,619
    I'm feeling
    ContentContent
    Mentioned
    16 Post(s)
    Are you long off your meds? Did you get them as bad before you started the medication?

    I don't know if you have tried any breaking exercises to help calm them?
    life---> <---me

  6. #6
    takethebiscuit's Avatar
    Forum Addiction:

    Join Date
    Oct 2012
    Posts
    172
    Mentioned
    0 Post(s)
    It is possible for physiological conditions to cause hand shaking so it's worth checking it out with the doctor just to make sure it's actually psychological/anxiety related and not caused by something else going on.

    And if you've just come off meds and this happening, I'd talk to your doctor about that too. Possible withdrawal symptoms might be causing the hand shaking.

    It's difficult to suggest stuff that might help because I don't know the full extent of what's been going on for you. Sometimes the best way of tackling the hand shaking is to work on other things so the anxiety doesn't start in the first place. Sometimes, breathing exercises are more appropriate and sometimes ACT works.

    I hope you find what you're looking for.

  7. #7
    metamorphosis's Avatar
    Forum Addiction:

    Join Date
    Jan 2013
    Gender
    Male
    Location
    Colorado
    Posts
    392
    Mentioned
    0 Post(s)
    Physical symptoms caused by SA or GAD include jitteriness, shaking, sweaty palms etc. The external sign, that are usually not always present. I have used propranolol with great success. I take it prn. Like if I have to ride the bus across town or will be around a lot of people. Talk to your pdoc about it and make sure you have your B.P. checked. It is a beta-blocker , so it was and is used for hypertension. Obviously, if you tend to be hypotensive, this type of med is probably not for you.

  8. #8
    Forum Addiction:

    Join Date
    Aug 2012
    Posts
    1,314
    Mentioned
    0 Post(s)
    My hands have been shaking so badly that I'm thinking about going to the doctor. I don't know what's causing it?

  9. #9
    Sagan's Avatar Carl Sagan
    Forum Addiction:

    Join Date
    Nov 2012
    Gender
    Male
    Location
    SOL System
    Posts
    5,375
    I'm feeling
    ContentContent
    Mentioned
    16 Post(s)
    Beta Blockers work well for many people. I had too many negative effects while on them though. I usually tense up so much that my shaking consists of jerks and minor lurches. And I am afraid to swallow around people so I end up with a mouth full of saliva, then when I do it a big huge GULP. Sorry that wasn't really a solution for you but more of an 'I can relate post'
    http://youtu.be/zSgiXGELjbc

    "A still more glorious dawn awaits
    Not a sunrise, but a galaxy rise
    A morning filled with 400 billion suns
    The rising of the milky way"

    "The sky calls to us
    If we do not destroy ourselves
    We will one day venture to the stars" -Carl Sagan

  10. #10
    metamorphosis's Avatar
    Forum Addiction:

    Join Date
    Jan 2013
    Gender
    Male
    Location
    Colorado
    Posts
    392
    Mentioned
    0 Post(s)
    Quote WintersTale View Post
    My hands have been shaking so badly that I'm thinking about going to the doctor. I don't know what's causing it?
    Yeah, that should be the first move. The hands shaking could be because of any number of things. One could be meds. or a cns. issue. You won't know until you rule out the possibilities. I also think pdocs should have their new patients get a full physical including blood tests and a thyroid check

  11. #11
    TetraStylis's Avatar
    Forum Addiction:

    Join Date
    Feb 2013
    Posts
    20
    Mentioned
    0 Post(s)
    I use passionflower drops, no caffeinated drinks, chamomile tea, valerian drops. Can't underestimate the value of just stopping (when possible) though. If i'm shaking like a leaf on way to an appointment or somewhere I have to be and feel the panic building, I go stand just inside an alley, against a bollard, anywhere out of the way and do my deep breathing. I worried about how it looked at first but to be honest who cares, put them out of your mind and realise you're doing yourself a favour, no one else matters in that instance.

Made with <3
Anxiety Space is not a replacement for a fully qualified doctor.